Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 8, 2006, 5:43 PM CST for Iowa County, Iowa. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2006, 5:43 PM CST (23:43 UTC)
- Expired
- Mar 8, 2006, 6:18 PM CST
- In force
- 35 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Iowa County, IA
The radar
The Quad Cities radar (KDVN), 124 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 4:46 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 3:55 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Mar 8, 3:55 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 355 PM CST WED MAR 8 2006 .SHORT TERM...TONIGHT AND THURSDAY...LATEST SFC ANALYSIS WAS INDICATING MAIN LEAD LOW MOVING NORTHEAST JUST TO THE NORTHWEST OF MCI...WITH IMPRESSIVE SFC FALLS FROM NORTHWEST MO TO DBQ. THIS PRESSURE FALL PATTERN GENERALLY LIGHTING THE WAY OF SFC LOW PROPAGATION AND SHORT RANGE MODELS ARE GENERALLY SIMILAR IN SHIFTING THE LOW OUT OF SOUTH CENTRAL IA AND INTO SOUTHEAST IA AROUND 06Z THU...AND MOVING JUST TO THE EAST OF THE QCA BY 12Z THU. MORE IMPRESSIVE WHAT IS PROJECTED TO OCCUR JUST ALOFT THIS EVENING AS THE LLJ INCREASES TO 45-50 KTS...VEERS...AND IMPINGES/CONVERGES ON ELEVATED BOUNDARY ACRS THE CWA FROM 00Z TO 06-07Z OR SO. ALTHOUGH MID LEVEL TEMPS ARE WARM ADVECTING IN STRONG UNIFORM SOUTHWEST FLOW ALOFT...EXTENT OF WAA IN THE LLVLS MAINTAINS ENOUGH MID LEVEL INSTABILITY TO SUPPORT ELEVATED STORMS TO FEED ON THE ROBUST THTA-E ADVECTION. THUS EXPECT ANOTHER ROUND OF BLOSSOMING ELEVATED SHOWER/ STORM ACTIVITY THIS EVENING...AND REGIONAL 88D LOOPS INDICATING THAT THIS SCENARIO IS ALREADY PECULATING OVER THE SOUTH HALF OF IA. ACCEPTED SFC LOW PATH WOULD MEAN EXTRA LLVL CONVERGENCE AND SHEAR ALONG MAIN SFC BOUNDARY TO SCOOT ALONG THE SOUTHERN CWA TONIGHT... POSSIBLY ADDING A SVR STORM THREAT MAINLY FOR HAIL ACRS THE SOUTHERN THIRD OF THE CWA THROUGH MIDNIGHT. LOOKING AT DRY MID TO UPPER LEVEL FEED ON W/V IMAGERY ADVECTING TOWARD EASTERN IA...MID LEVEL DRYING LATER THIS EVENING MAY AID MIXING AND THUS HAIL POTENTIAL EVEN FURTHER TO THE NORTH TOWARD THE I80 CORRIDOR FROM MID EVENING TIL MIDNIGHT. ALTHOUGH A FEW STORMS MAY DUMP...HEAVY RAIN THREAT WILL BE LOCAL AND DEPENDANT ON SOME TRAINING OR REPEATED IMPACT WITH EXPECTED SPEED OF CELLS IN STRONG LOW TO MID LEVEL STEERING FLOW. SFC TEMPS ACRS THE SOUTHEAST HALF OF THE CWA MAY CONTINUE TO RISE OVERNIGHT WELL UP INTO THE 50S...AND WILL BANK ON A LATE NIGHT WIND SWITCH TO BRING TEMPS BACK DOWN TO FCST LOWS. THE SOUTHEASTERN CWA MAY NOT EXPERIENCE MUCH OF A DROP OFF UNTIL AFTER SUNRISE THU MORNING...AND THEN A DIURNAL REBOUND AGAIN IN THE AFTERNOON. EXPECT SECONDARY BUT STRONGER LOW TO EJECT OUT OF THE DEEP GRT BSN ON THU...WITH DEF ZONE IMPACTING MAINLY THE SOUTHEAST THIRD TO HALF OF THE CWA. HAVE TONED DOWN THE POPS ACRS THE NORTHWEST BY THU AFTERNOON THOUGH WITH DRY NORTHERLY INFLUX OFF MN SFC ANTICYCLONE. && .LONGER TERM... MEDIUM RANGE ENSEMBLES STILL SUGGEST NEG TILTED WAVE ROTATING UP ACRS THE UPPER MS RVR VALLEY ON SAT...BUT THE LATEST ECMWF AND UKMET IMPLY DRY SLOT WHIRLING ACRS THE CWA TO INVIGORATE NEW SHOWER/THUNDERSTORM DEVELOPMENT RIGHT OVER OR JUST TO THE EAST OF THE CWA BY SAT AFTERNOON. IF DRY SLOT DOES OCCUR...EXTENT OF MIXING IN LINGERING WARM FETCH OVER EASTERN IA AND NORTHERN IL MAY HELP BOOST TEMPS AT LEAST INTO THE UPPER 60S. THEN SOUTHWEST FLOW TO LEE OF THE NOW WELL ADVERTISED WESTERN CONUS L/W TROF CONTINUES TO BE A LOADED GUN WITH RESPECT TO TRAIN OF EJECTING LOW PRESSURE SYSTEMS ALONG LLVL BAROCLINIC HIGHWAY FROM THE SOUTHERN PLAINS AND UP ACRS THE GRT LKS. THE GFS...UKMET AND ECMWF DIVERGE FROM SUNDAY ON IN TIMING AND EJECTION PATH OF THESE SYSTEMS. WILL ACCEPT THE MORE STABLE UKMET AND EURO TRENDS OF HOLDING BACK NEXT ROUND OF SFC CYCLOGENESIS ACRS THE SOUTHERN PLAINS ON SUNDAY WITH OVERRUNNING/WAA SHOWERS AND A FEW STORMS LATER IN THE DAY...AS OPPOSED TO THE GFS WHICH IS MUCH MORE PROGRESSIVE AND FURTHER SOUTHEAST WITH EJECTING SYSTEM ACRS NORTHEAST IL ALREADY BY 00Z MON. COLD CONVEYOR WITH THE GFS SCENARIO WOULD EVEN MEAN ACCUMULATING SNOW ACRS THE NORTH AND NORTHWESTERN CWA SUNDAY AFTERNOON...BUT AGAIN FOR NOW WILL GO WITH THE ECMWF AND UKMET... WHICH CRESCENDO THE SHOWER AND THUNDERSTORM THREAT WITH THE APPROACH OF MAIN LLVL WAVE ACRS THE DVN CWA SUNDAY NIGHT AND INTO MONDAY MORNING. ANOTHER SIGNIFICANT PRECIP EVENT COULD AGAIN BE AT HAND SUNDAY NIGHT WITH LOOK OF WARM CONVEYOR FEED OFF THE WESTERN GULF AND POTENTIAL OF MID AND UPPER LEVEL DYNAMICS/ FORCING. THE GFS THEN PULLS OUT NEXT MAJOR WAVE EVEN FURTHER SOUTHEAST UP THE MOUTH OF THE OH RVR VALLEY WHICH IS THE GOLDEN PATH FOR SIGNIFICANT ACCUMULATING SNOWS RIGHT ACRS THE DVN CWA MON NIGHT INTO TUE MORNING IF ENOUGH COLD AIR AVAILABLE/CONVEYORED ON IN ON BACKSIDE. THE NEW 12Z EURO SUGGESTS JUST SOME WRAP AROUND CAA FLURRIES ON TUE...WITH THE UKMET IN BETWEEN WITH A RAIN-SNOW MIX IN MOST OF THE CWA MON NIGHT...AND POSSIBLY ALL SNOW ACRS THE WEST/NORTHWEST WITH DYNAMICAL COOLING TAKEN INTO ACCOUNT. WILL PLAY THE ONGOING RAIN OR SNOW CHCS FOR MON NIGHT AND TUE AND EAGERLY AWAIT NEW MODEL RUNS OVER THE NEXT 24-36 HRS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 12
Hazardous weather outlook, Mar 8, 5:00 AM CST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CST WED MAR 8 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-091100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CST WED MAR 8 2006 ...AN EXTENDED PERIOD OF ACTIVE WEATHER IS EXPECTED FOR THE NEXT SEVEN DAYS. THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP SOUTH OF INTERSTATE 80 THIS AFTERNOON AND OVERSPREAD THE ENTIRE AREA THIS EVENING. THE THUNDERSTORMS ARE EXPECTED TO BE MOST NUMEROUS SOUTH OF A STERLING TO OSKALOOSA LINE. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL LATE THIS AFTERNOON AND EVENING. THERE IS A POTENTIAL FOR A FEW ISOLATED SEVERE STORMS ALONG AND SOUTH OF HIGHWAY 34...BUT THE THREAT APPEARS TO BE VERY LOW. TONIGHT THERE IS A POTENTIAL FOR LOCALLY HEAVY RAINFALL SOUTH AND EAST OF A LINE FROM OSKALOOSA TO STERLING. DUE TO THE CONTINUING DROUGHT ACROSS THE AREA...THERE SHOULD BE LITTLE IF ANY AFFECT ON AREA RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN EXTENDED PERIOD OF WET WEATHER IS EXPECTED WITH A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN SATURDAY THROUGH SUNDAY NIGHT. ALTHOUGH THERE WILL BE PERIODS OF DRY WEATHER DURING THE NEXT SEVEN DAYS...THE ACCUMULATIVE SEVEN DAY RAINFALL IS EXPECTED TO BE MODERATE TO HEAVY. IF THIS RAINFALL MATERIALIZES AS CURRENTLY EXPECTED...AREA RIVERS MIGHT EXPERIENCE SOME MINOR RISES BY EARLY NEXT WEEK. CURRENT RIVER LEVELS ARE RUNNING WELL BELOW NORMAL DUE TO THE CONTINUING DROUGHT ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.